Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Retina. 2011 Jun;31(6):1028-35. doi: 10.1097/IAE.0b013e318217ffde.

Sustained elevated intraocular pressures after intravitreal injection of bevacizumab, ranibizumab, and pegaptanib.

Author information

  • 1David Geffen School of Medicine at the University of California, Los Angeles, Los Angeles, California, USA.

Abstract

PURPOSE:

To investigate elevated intraocular pressures (IOP) (defined by a measurement >25 mmHg at a follow-up visit) after an intravitreal injection of anti-vascular endothelial growth factor agents for age-related macular degeneration.

METHODS:

Retrospective review of medical records.

RESULTS:

A total of 127 patients (155 eyes) received an intravitreal injection of anti-vascular endothelial growth factor agents (bevacizumab, ranibizumab, or pegaptanib) ranging from 1 to 39 injections for more than a period of 30 to 1759 days. Among this population, 12 patients (14 eyes; 9.4%) developed elevated IOP >25 mmHg. Of these, 7 patients (5.5%) developed sustained elevated IOP (IOP >25 mmHg on 2 separate visits requiring glaucoma medication or surgery), of which 8 eyes required topical medications and 1 eye underwent glaucoma surgery. Mean IOP of injected eyes receiving intravitreal injection was 15.2 ± 2.4 mmHg, and the mean IOP was 14.9 ± 2.6 mmHg for noninjected eyes. Among eyes that had elevated IOPs, there was no association with injection frequency, number of injections, or anti-vascular endothelial growth factor agent used.

CONCLUSION:

Elevated IOP, sustained or unsustained, after intravitreal injection is not uncommon. No association with patient demographics or injection history was identified in the authors' study population.

PMID:
21836409
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Write to the Help Desk